Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 98, NWS Cleveland, OH

December 30, 2008

NWS Cleveland, OH issued this small craft advisory at Dec 30, 2008, 3:16 PM EST. It took effect at Dec 31, 2008, 12:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 3:16 PM EST (20:16 UTC)
In effect from
Dec 31, 2008, 12:00 PM EST
Expired
Jan 1, 2009, 4:00 AM EST
In force
16 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WHUS71 KCLE 302016
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EST TUE DEC 30 2008


LEZ142>149-310430-
/O.NEW.KCLE.SC.Y.0098.081231T0000Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
316 PM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM EST THURSDAY. 

EAST WINDS WILL BECOME NORTH TO NORTHWEST AND INCREASE TO 30 KNOTS
OVERNIGHT. THIS WILL CREATE WAVES GREATER THAN SMALL CRAFT
CRITERIA. WINDS AND WAVES WILL THEN NOT DIMINISH BELOW SMALL CRAFT
CRITERIA TILL WEDNESDAY NIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
6 follow-up statements
823 
WHUS71 KCLE 310254
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EST TUE DEC 30 2008

LEZ142>149-311000-
/O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
954 PM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY.

EAST TO NORTHEAST WINDS WILL BECOME NORTHWEST AND INCREASE TO 30
KNOTS OVERNIGHT. THIS WILL CREATE WAVES GREATER THAN SMALL CRAFT
CRITERIA. WINDS AND WAVES ARE EXPECTED TO DIMINISH BELOW SMALL
CRAFT CRITERIA WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
948 
WHUS71 KCLE 310847
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST WED DEC 31 2008

LEZ142>149-311700-
/O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
347 AM EST WED DEC 31 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY.

NORTHWEST WINDS TO 30 KNOTS WILL PREVAIL ON LAKE ERIE TODAY. THE
WINDS WILL GRADUALLY WEAKEN THIS EVENING BEFORE BECOMING LIGHT AND
VARIABLE OVERNIGHT. WAVES WILL QUICKLY BUILD TO 5 TO 8 FEET TODAY
BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
453 
WHUS71 KCLE 311107
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
607 AM EST WED DEC 31 2008

LEZ142>149-311915-
/O.NEW.KCLE.GL.W.0030.081231T1107Z-081231T1700Z/
/O.EXT.KCLE.SC.Y.0098.081231T1700Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
607 AM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 AM EST
THURSDAY. 

NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING
HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL
WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO 8
FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-311700-
/O.NEW.KCLE.GL.W.0030.081231T1107Z-081231T1700Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
607 AM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING
HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL
WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO 8
FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
696 
WHUS71 KCLE 311449
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
949 AM EST WED DEC 31 2008

LEZ142>149-312300-
/O.CON.KCLE.GL.W.0030.000000T0000Z-081231T1700Z/
/O.CON.KCLE.SC.Y.0098.081231T1700Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
949 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING
HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL
WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO
8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ061-162>169-311700-
/O.CON.KCLE.GL.W.0030.000000T0000Z-081231T1700Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
949 AM EST WED DEC 31 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING
HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL
WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO
8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
374 
WHUS71 KCLE 311826
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
126 PM EST WED DEC 31 2008

LEZ142>149-010230-
/O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
126 PM EST WED DEC 31 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY.

NORTHWEST WINDS TO 30 KNOTS WILL RESULT IN SMALL CRAFT ADVISORY
CONDITIONS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
577 
WHUS71 KCLE 312008
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EST WED DEC 31 2008

LEZ142>149-010415-
/O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
308 PM EST WED DEC 31 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY.

NORTHWEST WINDS 15 TO 25 KNOTS AND WAVES AVERAGING 4 FEET OR
GREATER WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH
MUCH OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 12:21 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 30, 12:21 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 PM EST TUE DEC 30 2008

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY WILL BE PUSHED OFF THE EAST
COAST AS A FAST MOVING LOW PRESSURE SYSTEM MOVES FROM THE HIGH
PLAINS ACROSS THE MIDWEST AND OHIO VALLEY BY WEDNESDAY MORNING.
HIGH PRESSURE FROM THE PLAINS STATES WILL CROSS THE LOWER GREAT
LAKES ON THURSDAY. ANOTHER CLIPPER TYPE LOW PRESSURE SYSTEM WILL
CROSS THE GREAT LAKES BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEXT CLIPPER APPROACHING. MID/HIGH CLOUDS ALREADY STREAMING
ACROSS THE MIDWEST AND WILL REACH MOST OF THE FORECAST AREA BY
DAYBREAK. THOUGHT ABOUT INCREASING CLOUDS BUT COULD POTENTIALLY
SEE THE CLOUDS THIN/BREAK AT TIMES TODAY AND WILL PROBABLY USE
SOME VAGUE DESCRIPTOR AS VARIABLE CLOUDS IN THE ZONE FORECAST.
COULD BE SOME VIRGA TODAY BUT DEWPOINTS WILL PROBABLY DROP TODAY
AND VERY LITTLE CHANCE ANYTHING WILL GET TO THE GROUND. MAX TEMP
FORECAST WILL BE CLOSE TO GFS MOS EXCEPT A CATEGORY LESS ACROSS NW
OHIO WHERE GUIDANCE SEEMS A LITTLE WARM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
MODELS ACTUALLY IN GOOD AGREEMENT ON THE TRACK OF THE SURFACE LOW
AND GENERAL STRENGTH/QPF TONIGHT. SYSTEM WILL WORK ON VERY DRY AIR
WITH NO GULF INFLOW. BEST PRECIPITATION SHIELD WILL REMAIN NORTH OF
THE TRACK OF THE LOW AND PROBABLY MOSTLY NORTH OF THE TRACK OF THE
VORT CENTER. VORT PROGGED TO TRACK ACROSS LAKE ERIE TO EXTREME NE OH
AND ACROSS NW PA. WILL LIKELY BE SEVERAL INCHES ACROSS NW PA BY
DAYBREAK BUT WILL NOT ISSUE ANY TYPE OF WINTER WEATHER ADVISORY
SINCE THERE HAS BEEN NEAR/MORE THAN 100 INCHES OF SNOW ALREADY
ACROSS MUCH OF THIS AREA.

SOUTH OF THE TURNPIKE THERE WILL PROBABLY BE A PERIOD OR TWO OF
LIGHT TO MODERATE SNOW AND PERHAPS SOME WRAP AROUND LIGHT SNOW/SNOW
SHOWERS/FLURRIES WEDNESDAY MORNING BUT SHOULD NOT AMOUNT TO MUCH.
WRAP AROUND SNOW COULD BE LAKE ENHANCED ACROSS THE SNOWBELT WED MORN
AS FLOW WILL BECOME NNW WITH LESS AND LESS SHEAR. SOMETIMES THIS CAN
PRODUCE MORE SNOW THAN ONE WOULD THINK AT PLACES LIKE KENT...
RAVENNA...WARREN AND YOUNGSTOWN AND WILL MENTION AN INCH OR TWO
WEDNESDAY...PRIMARILY IN THE MORNING.

WILL BE SOME GOOD WIND AGAIN ON THE BACK SIDE OF THE SYSTEM ALTHOUGH
PROBABLY NOT ENOUGH FOR A WIND ADVISORY. WIND ALOFT IS PROGGED SOME
5-10 KNOTS LESS THAN RECENT EVENTS. AREAS THAT DO GET SNOW COVER
WILL HAVE SOME BLOWING SNOW ON WEDNESDAY. TEMPS WILL HOLD STEADY OR
RISE INTO THE EVENING THEN FALL MOST OF THE DAYLIGHT HOURS ON
WEDNESDAY AND HOURLY TEMP FORECAST WILL HAVE A NON-DIURNAL TRACE.

A LITTLE BIT OF ARCTIC AIR WILL BE TAPPED WED INTO THURSDAY ALTHOUGH
RETURN FLOW WILL DEVELOP ALREADY BY WEDNESDAY AS YET ANOTHER CLIPPER
APPROACHES. WILL FORECAST A CATEGORY OR TWO BELOW GUIDANCE. SOME
LAKE EFFECT SNOW WILL LINGER WED NIGHT AND PERHAPS EVEN EARLY
THURSDAY BUT AMOUNTS SHOULD BE LIGHT ALTHOUGH A LAKE HURON
CONTRIBUTION IS A BIT OF A WILD CARD...THAT WOULD SEEM LIKE A
CONCERN MOSTLY FOR NW PA.

PATCHY LIGHT TO MODERATE SNOW WILL LIKELY BREAK OUT IN THE WARM
ADVECTION LATER THURSDAY NIGHT INTO FRIDAY. SHOULD NOT BE A BIG
EVENT BUT AN INCH...MAYBE TWO...POSSIBLE IN SOME SECTIONS FRIDAY
MORNING. STRONG COLD ADVECTION NOT PROGGED TO DEVELOP UNTIL FRIDAY
NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LAKE EFFECT SNOW LIKELY SATURDAY OTHERWISE HIGH PRESSURE SHOULD
BE IN PLACE BY SATURDAY NIGHT AND BOTH THE EURO AND 00Z GFS MODELS
INDICATE THIS. THE NEXT IN A LONG SERIES OF CLIPPERS APPEARS ON
TRACK TO MOVE THROUGH THE REGION DURING THE DAY ON SUNDAY. TEMPS
ONCE AGAIN LOOK COLD ENOUGH FOR SNOW WITH THE HIGHEST POPS
DOWNWIND OF THE LAKE IN CLOSEST PROXIMITY TO THE LOW. HIGH
PRESSURE SHOULD BUILD ACROSS THE FORECAST AREA SUNDAY NIGHT AND
REMAIN IN PLACE THROUGH MONDAY HOWEVER A FEW SNOW SHOWERS COULD
HANG ON IN THE EXTREME EASTERN COUNTIES SUNDAY NIGHT.

THE 18Z GFS WAS TRYING TO HINT AT SOME OVER-RUNNING PRECIP MOVING
INTO THE SOUTHERN PORTION OF THE FORECAST AREA MONDAY EVENING IN
ASSOCIATION WITH DEEP LOW PRESSURE OVER THE LOWER MISSISSIPPI
VALLEY. THE NEW EURO AND GFS GUIDANCE KEEP THIS PRECIP IN CHECK AND
DELAYS THE PROGRESSION OF THIS WAVE BY ABOUT 24 HOURS...THEREFORE I
REMOVED POPS FROM MONDAY AND MONDAY NIGHT TO ACCOUNT FOR THE SLOWER
EVOLUTION OF THIS SYSTEM.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
WARM AIR ADVECTION HAS CREATED A BAND OF MID CLOUDS AND STRATO-CU
OVER THE NORTHEAST SECTIONS OF THE AREA. THE CLOUDS WILL CONTINUE
TO PUSH NE AS THE STORM SYSTEM MOVES TOWARD THE REGION.  LOW PRESSURE
CURRENTLY OVER IA WILL MOVE EAST OVERNIGHT. SATELLITE SHOWS IFR
CONDITIONS TO THE NORTH OF THE LOW BUT LITTLE CLOUDS TO THE SOUTH
OF THE LOW. THE SYSTEM APPEARS TO BE MOISTURE STARVED AS IT MOVES
EAST. IF THE LOW TRACKS OVER THE NORTHERN SECTIONS OF THE AREA...
IFR CONDITIONS WILL HAVE A TOUGH TIME REACHING THE TAF SITES. I
WILL PUT SNOW SHOWERS AND NEAR IFR CONDITIONS AS THE LOW PASSES
TO THE EAST. MVFR CLOUDS ARE LIKELY ON WED AS COLD AIR ADVECTION
CONTINUES.

OUTLOOK...VFR CONDITIONS RETURN WEDNESDAY NIGHT AND PERSIST
THROUGH THURSDAY. NON-VFR WEATHER EXPECTED FRIDAY WITH A CLIPPER
BUT IMPROVING CONDITIONS LIKELY BY SATURDAY UNDER HIGH PRESSURE.
MVFR CONDITIONS ARE EXPECTED AGAIN ON SUNDAY WITH ANOTHER CLIPPER
SYSTEM.

&&

.MARINE...
WINDS CONTINUE TO DIMINISH ON THE LAKE THIS MORNING...STILL GETTING
SOME REPORTS TO 30 KNOTS ON THE FAR EASTERN END BUT FOR THE MOST
PART THE GALES ARE DONE. I WILL REPLACE THE GALE WITH A
SHORT-DURATION SMALL CRAFT ADVISORY...JUST TIL 10 AM SINCE HIGH
PRESSURE WILL RAPIDLY ESTABLISH ITSELF ACROSS THE LAKE AND
WINDS/WAVES WILL SUBSIDE QUICKLY. NEXT SYSTEM WILL MOVE FROM THE
NORTHERN PLAINS THIS EVENING AND JUST SOUTH OF LAKE ERIE EARLY
WEDNESDAY MORNING. I EXPECT WINDS TO PICK UP AGAIN BEHIND THIS
SYSTEM...I CAPPED THE FORECAST AT 30 KNOTS BUT THIS PAST SYSTEM WAS
FAIRLY WINDY AND I DONT SEE ANY REASON TO SAY THIS ONE WONT GET
CLOSE TO GALES EITHER. AT THE VERY LEAST THERE WILL BE HIGH END
SMALL CRAFT CONDITIONS IN PLACE FOR WEDNESDAY.

VERY CYCLIC PATTERN IN STORE...HIGH PRESSURE BUILDING ACROSS THE
LAKE THURSDAY...WINDS PICKING UP CLOSE TO 30 KNOTS BEHIND A CLIPPER
ON FRIDAY. HIGH PRESSURE RETURNS ON SATURDAY WITH YET ANOTHER
CLIPPER ON SUNDAY. ANY GALES THAT WOULD HAPPEN TO DEVELOP WITH THESE
SYSTEMS WOULD BE RELATIVELY SHORT LIVED BUT BASED ON ALL AVAILABLE
GUIDANCE IT LOOKS LIKE WINDS TO 30KTS WILL BE THE UPPER LIMIT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/LEINS
AVIATION...GARNET
MARINE...LEINS
Hazardous weather outlook, Dec 30, 6:14 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
614 AM EST TUE DEC 30 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311115-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
614 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SNOW IS EXPECTED TONIGHT...MAINLY ALONG AND NORTH OF THE TURNPIKE.
ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR TWO AT MOST BUT
SOME SECTIONS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
COULD GET 2 TO 4 INCHES OF SNOW BY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ADDITIONAL INCHES OF SNOW AS WELL AS BLOWING SNOW IS
EXPECTED ACROSS THE SNOWBELT OF EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT
EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-311115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
614 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A GALE IS POSSIBLE EARLY WEDNESDAY MORNING. A GALE IS ALSO
POSSIBLE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:20 PM ESTSmall Craft AdvisoryCLE7 hr
Dec 30, 3:51 AM ESTSmall Craft AdvisoryCLE6 hr

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.